MAUDE Adverse Event Report: TURNCARE, INC. GUARDIAN 2 SYSTEM; ALTERNATING PRESSURE SUPPORT SURFACE

TURNCARE, INC. GUARDIAN 2 SYSTEM; ALTERNATING PRESSURE SUPPORT SURFACE
Model Number GS2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation was conducted on the reported information and from the data collected by the guardian device.Investigation into the guardian system data for the 48 hours preceding the injury suggests the enhancer was not positioned properly underneath the patient.The investigation conducted by turncare revealed no evidence of defects, failures, or malfunctions of the device.
 
Event or Problem Description
Patient was admitted to the hospital with pancytopenia on (b)(6) 2024.Patient was initially diagnosed with a dti on 09-mar-2024, which evolved to a stage 3 injury assessed on 15-mar-2024.The reported escalation to stage 3 occurred 4 days after the patient was no longer enrolled on the guardian system.Initial report from the hospital contact indicated "skin indentations from the turncare mat were palpable upon rolling the patient".The initial belief from the hospital was the indentations were from the tubing of the enhancer.Additional follow up from the hospital wound care rn could not be certain whether the wound was caused by the turncare device.Based on a review of injury photos, turncare medical personnel do not believe the wound was caused by the enhancer tubing since the nature of the wound is not consistent with what would be expected from one caused by impression from the enhancer tubing.When used according to turncare standard education and best practice, the tubing does not come in contact with the patient's skin.An update will be filed if any further relevant information becomes available.

Brand Name
GUARDIAN 2 SYSTEM
Common Device Name
ALTERNATING PRESSURE SUPPORT SURFACE
Manufacturer (Section D)
TURNCARE, INC.
230 west parkway unit 6
pompton plains NJ 07444
Manufacturer (Section G)
TURNCARE, INC.
230 west parkway unit 6
pompton plains NJ 07444
Manufacturer Contact
richard kalita
230 west parkway unit 6
pompton plains, NJ 07444
MDR Report Key19115706
Report Number3013682457-2024-00008
Device Sequence Number7819759
Product Code FNM
UDI-Device Identifier00860001236453
UDI-Public(01)00860001236453
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGS2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight164 KG